Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 84, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 3, 2000, 4:53 PM CST for Perry County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2000, 4:53 PM CST (22:53 UTC)
- Expired
- Mar 3, 2000, 5:45 PM CST
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Perry County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678 WUUS54 KBMX 032253 SVRBHM ALC105-032345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 453 PM CST FRI MAR 3 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN CENTRAL ALABAMA... * UNTIL 545 PM CST. * AT 453 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF MARION...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MARION. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 2:30 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 3, 2:30 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 230 PM CST FRI MAR 03 2000 MODELS STILL SEEM TO BE IN GOOD AGREEMENT...SO THE MAJOR FORECAST PROBLEM IS...IF OR WHEN THE SEVERE WEATHER WILL GET INTO OUR CWA. THE LOW AT 20Z IS OVER THE MISSISSIPPI RIVER AND WILL MOVE ACROSS THE AREA TONIGHT. WILL DROP ALL MENTION OF SEVERE AT THIS TIME IN THE ZONES. JUST DON/T SEE THINGS SETTING UP THAT WAY. THE INSTABILITY IS JUST NOT THERE. THE MAIN AREA OF PRECIP IS ASSOCIATED WITH THE LOW IT SELF. AT THIS TIME WILL MENTION HIGHER POPS IN THE NORTH AND TAPPER OFF GOING SOUTH. WILL TWEAK THIS AS IT GETS CLOSER TO RELEASE TIME. WILL KEEP SHOWERS IN OVER NIGHT FOR THE NORTHEAST AREA THROUGH TOMORROW MORNING. FORECAST GUIDANCE LOOKS ON LINE. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. HSV BU 046/060 038/070 045 80820 BHM BU 047/061 039/071 045 80800 MGM BU 050/064 041/072 047 80600= .BHM...NONE. 80 NNNN
In the hours before
Special weather statement, Mar 3, 2:10 PM CST, 2 hours 43 minutes before
ALZ001>038-040>050-032215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 PM CST FRI MAR 3 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA LATE THIS AFTERNOON AND THIS EVENING. AT THIS TIME...THE THREAT OF SEVERE WEATHER HAS DIMINISHED. SOME STORMS COULD BECOME LOCALLY HEAVY OVER CENTRAL AND SOUTHERN ALABAMA LATER THIS AFTERNOON AND THIS EVENING SOUTH OF A LINE THAT EXTENDS FROM TUSCALOOSA...TO CLANTON...THEN SOUTHEASTWARD TO TUSKEGEE. NORTH OF THIS LINE...SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED. CONDITIONS ACROSS THE ENTIRE AREA WILL BEGIN TO IMPROVE TOWARDS MORNING AS THE STORM MOVES TO THE EAST. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY INTO SATURDAY MORNING. HOWEVER...EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR FORECASTS THROUGH THE AFTERNOON AND EVENING HOURS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:31 PM CST | Severe Thunderstorm Warning | BMX | Hale | 29 min |
| Mar 3, 4:58 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 32 min |
| Mar 3, 5:11 PM CST | Tornado Warning | BMX | Lamar | 34 min |
| Mar 3, 5:16 PM CST | Tornado Warning | BMX | Fayette | 44 min |
| Mar 3, 5:31 PM CST | Tornado Warning | BMX | Autauga, Dallas | 44 min |
| Mar 3, 5:31 PM CST | Tornado Warning | BMX | Perry | 44 min |
| Mar 3, 5:36 PM CST | Tornado Warning | BMX | Lowndes | 24 min |
| Mar 3, 5:46 PM CST | Tornado Warning | BMX | Montgomery | 44 min |
| Mar 3, 5:51 PM CST | Tornado Warning | BMX | Walker | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.